MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400166
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Erosion (1750); Unspecified Infection (1930)
Date of Event 07/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4 unique identifier (udi) for pump: (b)(4).D4 unique identifier (udi) for balloon: (b)(4).
 
Event or Problem Description
It was reported that the patient with this artificial urinary sphincter (aus) developed a chronic subclinical infection, which led to urethral erosion and migration of the cuff into the urethral lumen.The aus was explanted without replacement, and a healing period was indicated.No additional patient complications were reported.
 
Additional Manufacturer Narrative
D4 unique identifier (udi) for pump: (b)(4).D4 unique identifier (udi) for balloon: (b)(4).Upon receipt at our post market quality assurance laboratory, this device was thoroughly analyzed.The cuff was visually inspected and leak testing.Cuff passed visual inspection and leakage test.Additionally, the pump passed visual inspection, leakage and functional test.Upon visual inspection, the balloon was found to have a tear on its shell, caused by damage from a tool or sharp instrument.The reported patient symptoms are a known risk associated with implant of these devices as indicated in the instructions for use (ifu).Based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.
 
Event or Problem Description

Brand Name
AMS 800 ARTIFICIAL URINARY SPHINCTER
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22902675
Report Number2124215-2025-59515
Device Sequence Number21065860
Product Code EZY
UDI-Device Identifier00878953000770
UDI-Public(01)00878953000770(17)281107(10)1100392757
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number72400166
Device Catalogue Number72400166
Device Lot Number1100392757
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer10/14/2025
Initial Report FDA Received Date08/27/2025
Supplement Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON: UPN 72400024 / LOT 1100464899.; BALLOON: UPN 72400024 / LOT 1100464899.; PUMP: UPN 72400098 / LOT 1100514602.; PUMP: UPN 72400098 / LOT 1100514602.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown